Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
188 Doctors are Online

On Ranitidane for GERD. Coughing up bile, rattling sound while breathing. Suggestions?

I am a 45yo white male 71 tall 215lbs, I have suffered from GERD since 2000 I had an endo and colon done 2010 i was on a perscription of nexium but it ran out over a year ago. I have been taking ranitidane 150mg 2 tabs in the am 2 tabs pm total 600mg daily. I have been geeting ferquent bouts of coughing up bile at night. alot of bloating also gas the same foul taste from the gas. when i awake i will spit out the bile into a cup it will add up to 1/4 to 1/3 of a cup over the night. after the first bout i will then have a wheez or rattle when i breath.
Asked On : Sun, 17 Mar 2013
Answers:  1 Views:  43
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
General & Family Physician 's  Response
Jun 2015
Hello dear,

Gastro esophageal reflux disease is caused by the reflux of acid from stomach to esophagus due to relaxation of the sphincter at the lower part of esophagus.
The wheeze or rattle can be attributed to the entry of bile inside the respiratory tract during sleep.

Management consists of:
1. Lifestyle modification- like weight reduction, sleeping on the left side, or with upper body raised.
2. Dietary modification- avoid consuming irritating substances such as acidic & rich foods, caffeine, nicotine, and alcohol.
3. Medical management- Proton pump inhibitors like Omeprazole, Pantoprazole,etc. (which prevent acid formation in stomach) Metoclopramide can also be used but it has some side effects on long term usage
4. Surgical treatment- includes Fundoplication, done when medical measures fail.

So, it will be better to consult a Gastroenterologist for further management.
There is no need to will be fine.
Wish you a good health & speedy recovery.
Thanks & Take care.
Answered: Tue, 7 May 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor